Jump to content

Anyone Take Or Have Taken Atenolol?


Recommended Posts

So i went to see a new dr today and she started me on Atenolol in addition to the floirnef. She seems to think if we could just lower my heart rate to something more acceptable I will feel tons better. My at rest HR is generally over 100bpm. Very rarely do I go under that. My biggest complaint is my HR. SO she feels this will help. I have been on BB's before, and they have not worked. Just made me yucky sick with side effects. Im suppoed to take 25mg once a day for 3 days and then bump it to 2xs a day. SHe said if its not making HR go under 100 yet bump it some more every couple of days until I reach 2 pills 2xs a day.

Anyone else take this or have taken this? What did you think? And what kind of side effects did you get if any? I read that unusal dreams were a possible side effect....lol

~Kelli

Link to post
Share on other sites

When I first started going thru my dysauto they tried me on atenolol. I really had no idea what it was other than it should help lower my HR. I almost passed out in my laundry room after taking the whole pill. I did not know that it was going to lower my blood pressure which I think was low to begin with so it hit me really hard. I couldnt not tolerate it at all. My ANS just cant seem to tolerate many medications! Good luck and I know that it has helped people on here!

Link to post
Share on other sites

I took this 6 years ago before anyone knew i had Pots. It really helped me. eventually I came out of what I know know was a "pots" flare and stopped taking it.

BB are hard to get used to. they make you feel worse for weeks and then you feel better. I am on nadolol now... but would take atenolol again. You really have to be patient. Good luck to you

Link to post
Share on other sites

Well when I was on it, it stayed to long in my system so when I went to sleep at night I would wake up very hypotensive. It also never got my BP/HR completely down, as I always spike up when I stand. I'm now on labetalol which is working, but I'm still very fatigued with it.

It really does also matter what is happening with you BP when you take this one.

Link to post
Share on other sites

I take Atenolol also, and it took almost a year to adjust to it. I finally figured out that I needed to take a baby dose and work my way up, and that helped in the adjustment. I now take 12.5 which is a half a pill at the lowest dose and it does help the heart rate. I literally took less than a 1/4 of a pill to get it adjusted otherwise I wasn't able to tolerate any BB. So before you rule it out, try taking a baby size dose first and work up VERY slowly to a therapuetic level.

Link to post
Share on other sites

Atenolol was easier on me than most BBs, but it finally quit working and I had to switch to Zebeta.

Just like all BB's, it lowered my blood pressure and made my dizziness worse sometimes.

Link to post
Share on other sites

Thanks everyone. Just kinda wondering ya know. Im so sick of med trial and error. I will be taking the florinef too to help keep the BP up.

Kelli

Link to post
Share on other sites

I'm very dependant on my atenolol!!! Can't miss more than a dose without my racing heart returning. It does sometimes make me a little too bradycardic occasionally but that is better than the racing heart!!

Brye

Link to post
Share on other sites

Atenolol was fabulous for me. I think I started out on too much, though, and later figured out a baby dose was enough...we're talking 1/2, 1/4 or even 1/8. Now I just take it as needed. It's great you're taking florinef to help support you BP while you're on it. Good luck - hope it works for you!

Link to post
Share on other sites

I couldn't live without Atenolol. I take a very small dose as the loser doseage works for me. I took 1/4 of a 25 mg tablet a day for almost 20 years and it worked great. My cardiologist couldn't believe that a dose that small could work, but it did. Since being diagnosed with POTS, I now take 12.5 mg twice a day and can NOT miss a dose or my heartrate skyrockets.

Hope it works for you. Maybe you could ask your doctor if you could start out on a very small dose and see what happens.

Babette

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...